Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 51, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 9, 2015, 4:06 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 4:06 PM PDT (23:06 UTC)
- Expired
- Jul 9, 2015, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2920 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794
WGUS55 KVEF 092306
FFWVEF
NVC017-100200-
/O.NEW.KVEF.FF.W.0051.150709T2306Z-150710T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
406 PM PDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 700 PM PDT
* AT 404 PM PDT...DOPPLER RADAR INDICATED SEVERAL ROUNDS OF
THUNDERSTORMS APPROACHING HIGHWAY 375 BETWEEN RACHEL AND HIKO.
REPEATED HEAVY RAIN OVER THE HIGHWAY WILL RESULT IN FLASH
FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HIGHWAY 375 BETWEEN RACHEL AND HIKO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3757 11527 3748 11525 3738 11540 3757 11576
3770 11579 3752 11544
$$
MORGAN2 follow-up statements
612
WGUS75 KVEF 100003
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
503 PM PDT THU JUL 9 2015
NVC017-100200-
/O.CON.KVEF.FF.W.0051.000000T0000Z-150710T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
503 PM PDT THU JUL 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
WEST CENTRAL LINCOLN COUNTY...
AT 501 PM PDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS OVER AND
SOUTH OF HIGHWAY 375 HAD WEAKENED. HOWEVER...RAIN WAS STILL
FALLING...AND ANY ADDITIONAL RAINFALL IN AREAS WHICH ALREADY
RECEIVED SIGNIFICANT RAIN COULD FLOOD THE HIGHWAY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HIGHWAY 375 BETWEEN RACHEL AND HIKO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3757 11527 3748 11525 3738 11540 3757 11576
3770 11579 3752 11544
$$
MORGAN990
WGUS75 KVEF 100054
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
554 PM PDT THU JUL 9 2015
NVC017-100103-
/O.CAN.KVEF.FF.W.0051.000000T0000Z-150710T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
554 PM PDT THU JUL 9 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL LINCOLN COUNTY IS
CANCELLED...
AT 552 PM PDT...RADAR INDICATED THAT HEAVY RAIN HAD ENDED OVER
HIGHWAY 375. NO REPORTS OF FLOODING HAD BEEN RECEIVED...SO THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3757 11527 3748 11525 3738 11540 3757 11576
3770 11579 3752 11544
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:00 PM PDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 9, 3:00 PM PDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT THU JUL 9 2015 .SYNOPSIS...LOW PRESSURE ALONG THE CENTRAL CALIFORNIA COAST WILL CONTINUE TO SPREAD DRIER...COOLER AIR ACROSS THE SOUTHERN HALF OF THE FORECAST AREA FRIDAY THROUGH THE WEEKEND. THERE WILL STILL BE ENOUGH MOISTURE AVAILABLE OVER PORTIONS OF INYO COUNTY AND CENTRAL NYE COUNTIES TO GENERATE ISOLATED THUNDERSTORMS FRIDAY AFTERNOON...BUT DRY CONDITIONS EXPECTED EVERYWHERE BY SATURDAY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND...BUT START TO CLIMB CLOSER TO NORMAL BY EARLY NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... UPPER LOW MOVING INTO CENTRAL CALIFORNIA HAS HELPED GENERATE FAIRLY WIDESPREAD THUNDERSTORMS OVER INYO COUNTY TODAY. THE NORTHERN HALF OF INYO COUNTY HAD A FAIRLY ACTIVE MORNING WITH STRONG LIFT AND INSTABILITY...BUT THE FOCUS HAS SHIFTED EAST AND SOUTH DURING THE AFTERNOON WITH DEATH VALLEY NATIONAL PARK AND ESMERALDA COUNTY SEEING THE BEST DYNAMICS. THE STORMS OVER THOSE AREAS HAVE VERY LITTLE MOVEMENT AND FLASH FLOODING WILL REMAIN A CONCERN INTO THE EARLY EVENING. FOR THE REMAINDER OF THE AREA THERE HAVE BEEN A FEW STORMS DEVELOPING OVER PORTIONS OF CLARK...NYE AND LINCOLN COUNTIES...BUT THOSE STORMS HAVE BEEN MOVING FAIRLY QUICKLY AND SO FAR HAVE NOT CAUSED ANY PROBLEMS. THE MAIN SHORTWAVE ASSOCIATED WITH THE LOW WILL LIFT NORTH THIS EVENING AND STORMS WILL GRADUALLY DISSIPATE AROUND SUNSET...ALTHOUGH A FEW STORMS MAY LINGER INTO THIS EVENING ACROSS THE FAR NORTHERN AREAS OF THE CWA. DRIER AIR WILL CONTINUE TO MOVE INTO THE REGION FRIDAY WITH MOST OF THE AREA THUNDERSTORM FREE. THE ONLY AREA OF CONCERN WILL STILL BE PORTIONS OF INYO COUNTY AND CENTRAL NYE COUNTIES...BUT ANY STORMS ARE EXPECTED TO BE MORE ISOLATED. DRIER AND MORE STABLE AIR WILL PUSH IN FOR SATURDAY WITH DRY CONDITIONS ALONG WITH BELOW NORMAL TEMPERATURES AREAWIDE. .LONG TERM...SUNDAY THROUGH THURSDAY. THE LATEST MEDIUM RANGE MODELS CONTINUE TO INDICATE A DRY SOUTHWEST FLOW REMAINING IN PLACE ACROSS SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA MUCH OF NEXT WEEK DUE TO A MEAN TROUGH HOLDING ALONG THE WEST COAST. AN AREA OF HIGH PRESSURE IS FORECAST TO BE CIRCULATING OVER EASTERN NEW MEXICO AND NORTHERN TEXAS THROUGH THE MIDDLE OF NEXT WEEK. THE GFS INDICATES SOUTHERLY FLOW OVER WESTERN ARIZONA MAY BRING SOME MOISTURE UP INTO MOHAVE COUNTY AS EARLY AS SUNDAY THEN THE MOISTURE BOUNDARY REMAINS NEAR MOHAVE COUNTY THROUGH AT LEAST THE MIDDLE OF THE WEEK. A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN IN PORTIONS OF OUR NORTHWEST ARIZONA ZONES ACCORDINGLY. OTHERWISE...THIS PATTERN WILL RESULT IN SOUTHWEST BREEZES OF 10 TO 20 MPH EACH AFTERNOON AND TEMPERATURES INCREASING A DEGREE OR TWO SUNDAY AND MONDAY LEADING TO NEAR NORMAL READINGS MUCH OF NEXT WEEK WITH HIGHS OF 103 TO 109 ACROSS THE MOJAVE DESERT AND COLORADO RIVER VALLEY ZONES. && .AVIATION...FOR MCCARRAN...SOUTH WINDS BETWEEN 20-30KTS EXPECTED THROUGH 03Z BEFORE SHIFTING MORE TO THE SOUTHWEST AND DISSIPATING TO AROUND 10KTS. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET...BUT MOST STORMS ARE LIKELY TO REMAIN WEST OF TOWN. DRY CONDITIONS FRIDAY WITH SOUTH WINDS BETWEEN 10-20KTS FROM ABOUT 17Z TO 00Z. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS EXPECTED INTO THIS EVENING ACROSS INYO...CENTRAL NYE...LINCOLN AND CLARK COUNTIES. STRONGEST STORMS EXPECTED TO REMAIN IN INYO COUNTY...BUT ANY STORM COULD PRODUCE OUTFLOW WINDS UP TO 40KTS. CONDITIONS WILL IMPROVE THIS EVENING...BUT THUNDERSTORM CHANCES WILL AGAIN BE AROUND FRIDAY OVER MAINLY INYO AND CENTRAL NYE COUNTIES. OUTSIDE OF ANY THUNDERSTORMS SOUTH WINDS UP TO 25KTS INTO THIS EVENING THEN DECREASING TO AROUND 10KTS OVERNIGHT. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 9, 4:06 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
406 PM PDT THU JUL 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD PANAMINT SPRINGS 36.34N 117.47W
07/09/2015 INYO CA PARK/FOREST SRVC
DEATH VALLEY NATIONAL PARK REPORTS MUD AND
DEBRIS ACROSS HIGHWAY 190 NEAR THE PANAMINT
SPRINGS RESORT
0250 PM FLASH FLOOD 1 E STOVEPIPE WELLS 36.61N 117.13W
07/09/2015 INYO CA PARK/FOREST SRVC
DEATH VALLEY NATIONAL PARK REPORTS DEBRIS
OVER HIGHWAY 190 IN STOVEPIPE WELLS
&&
NWS LAS VEGAS NV
IRIS SYSTEMThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:04 PM PDT | Flash Flood Warning | VEF | Esmeralda | 116 min |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.